ADD Forums - Attention Deficit Hyperactivity Disorder Support and Information Resources Community  

Go Back   ADD Forums - Attention Deficit Hyperactivity Disorder Support and Information Resources Community > TREATMENT & MANAGEMENT > Medications > Concerta
Register Blogs FAQ Chat Members List Calendar Donate Gallery Arcade Mark Forums Read

Concerta (methylphenidate) Time released Ritalin - 10 hour long acting tablet.

Reply
 
Thread Tools Display Modes
  #1  
Old 06-26-08, 11:35 PM
ladilucix ladilucix is offline
Newbie
 

Join Date: Jun 2008
Location: your mom, CA
Posts: 2
Thanks: 0
Thanked 0 Times in 0 Posts
ladilucix is on a distinguished road
1st week - Adverse Effects

Ill try to keep this readably short, but I am a bit confused so if you have experienced something similar I would appreciate your advice.

a bit of a background... I was diagnosed with ADD as a child and Bipolar as a teen. I have since developed a minor case of PTSD and I have experienced some things in my life that I feel set me back about 10 pases from the average 23 year old.

For the last 5 years Ive struggled with employment, motivation and concentration. I have recently acquired a new job, (doing data entry ugh!) and could really use some help with productivity. I could also utilize the appetite suppressant side effect as I am about 80lbs overweight.

So I started Concerta 18mg, its been 4 days and I feel like complete ****.

  • Feel really slow/ VERY tired. (heavy eyelids, yawn alot)
  • Totally unproductive, unable to concentrate and have a hard time even forming complete sentences without long pauses and "UM..." every other word. (bad case of the "brain farts")
  • Headaches and body aches in back, neck and jaw. (clenching)
  • Mildly anxious, easily irritated, and mentally uncomfortable.
  • Time moves by SOO SLOW!
  • Noticeably more quiet/ antisocial when I am usually very interactive.

I guess you could call it "adverse effects" but considering its supposed to have an adverse effect on people with ADD Im highly dissapointed with my results. Ive taken concerta before with positive results so all this really ****es me off. I even got a call from my boss warning me i could be fired if my productivity doesnt improve.

So Im just wondering If I should quit until I can see my doctor again and make a change or if I should just give my body time to get used to it. Ive also considered doubling my dose in the morning to see if it improves my productivity... I have a pretty high tolerence to most substances so I think this dose it just not doing it for me. I dont even give a rats *** about the "side effects" as long as Im seeing results and I am just not hopeful that this 18mg will just improve on its own. being as this medication cost me $120 I cant really afford to lose my job because of it.

anyone have a similar experience? is it common to want to quit in the beginning? Do you think switching meds might help?

Thanx everyone... sorry so long
Reply With Quote
  #2  
Old 06-27-08, 12:14 AM
Mary's Avatar
Mary Mary is offline
ADDvanced Forum ADDvocate
 

Join Date: Mar 2003
Location: Somewhere amongst the stars..hehe
Posts: 6,875
Thanks: 3,230
Thanked 1,276 Times in 975 Posts
Mary is a splendid one to beholdMary is a splendid one to beholdMary is a splendid one to beholdMary is a splendid one to beholdMary is a splendid one to beholdMary is a splendid one to beholdMary is a splendid one to behold
Re: 1st week - Adverse Effects

What dosage were you on before? Also...are you avoiding citric acid while taking?

Write this all down in a journal ..so you can show your doctor next appt, too. It helps them to form a more informed opinion on your dosage.

I would say give it a couple of weeks... or you can call your doctor in the a.m. if possible and see if you can either up your dosage or do a split dosage. Just for a couple of days to see if it makes a difference.

Concerta may not be the right med this time... but I could be wrong. I would definitely make the call though... what can it hurt?
__________________
Mary
Shining Star Qualities

Remember, we here at ADDForums can only do so much. It's up to us as individuals to make the right choices, to seek professional help outside the forums.
Reply With Quote
  #3  
Old 06-27-08, 12:59 AM
ladilucix ladilucix is offline
Newbie
 

Join Date: Jun 2008
Location: your mom, CA
Posts: 2
Thanks: 0
Thanked 0 Times in 0 Posts
ladilucix is on a distinguished road
Re: 1st week - Adverse Effects

When I used to take it I was up to 34 or something?... the middle dosage (red pill)

Ive read about alot of people having crappy reactions to ritalin and concerta but had success with aderall, I wonder if i should ask my doctor about it.

Thing is, I dont really have the time or patience to be screwing around with my brain chemistry/ my life, so I really just want to get something that works. I dont think my doctor has the slightest concern with me and my situation honestly Im pretty sure she has no intention of getting to know me personally at all. She even made it mandatory that attend meetings and since i cant go to any of the support groups because of work shes requiring that i go to AA.... and im completely sober! Ill have two drinks on the weekend at the most.

Im just tired of my life always being lame, like everything has to go wrong. I just want something good to happen for once.
Reply With Quote
Sponsored Links
  #4  
Old 06-27-08, 01:10 AM
Mary's Avatar
Mary Mary is offline
ADDvanced Forum ADDvocate
 

Join Date: Mar 2003
Location: Somewhere amongst the stars..hehe
Posts: 6,875
Thanks: 3,230
Thanked 1,276 Times in 975 Posts
Mary is a splendid one to beholdMary is a splendid one to beholdMary is a splendid one to beholdMary is a splendid one to beholdMary is a splendid one to beholdMary is a splendid one to beholdMary is a splendid one to behold
Re: 1st week - Adverse Effects

Hugs...and I can certainly understand that. Is there any possible way to get a second opinion? Or was it too hard getting to this point to begin with?

I agree.. why can't something good happen for a change?... been asking that question.. for the last 8 months.
__________________
Mary
Shining Star Qualities

Remember, we here at ADDForums can only do so much. It's up to us as individuals to make the right choices, to seek professional help outside the forums.
Reply With Quote
  #5  
Old 06-27-08, 02:35 AM
ToneTone ToneTone is offline
ADDvanced Forum ADDvocate
 

Join Date: Apr 2008
Location: Philadelphia, pa
Posts: 2,066
Thanks: 1,977
Thanked 2,599 Times in 1,220 Posts
ToneTone has a reputation beyond reputeToneTone has a reputation beyond reputeToneTone has a reputation beyond reputeToneTone has a reputation beyond reputeToneTone has a reputation beyond reputeToneTone has a reputation beyond reputeToneTone has a reputation beyond reputeToneTone has a reputation beyond reputeToneTone has a reputation beyond reputeToneTone has a reputation beyond reputeToneTone has a reputation beyond repute
Re: 1st week - Adverse Effects

Ladi,

I can connect with your desire to not put yourself through discomfort. Still, I would stick with it for about three weeks. The problem is you really don't know how a medicine will work based on 4 days. My first two weeks on Adderall were almost bizarre. My brain felt so quiet, but yet empty, almost broke and non-functional. I was chilled out but not really motivated. Also my heart beat seemed increased and I could feel some pressure in my chest. I was confused about the whole thing. But I had earlier experience with an anti-depressant that smoothed out over a few weeks. So I was pretty patient.

Starting week 3 things started to change. It's now been about 6 weeks and I can only begin to say now how the drug really affects me. The earlier sense I had that my brain was sort of dead--that's gone! Completely. So it's only now that I can really say how the thing works. I am considering a change, but I feel confident I've got a true sense of what Adderall can do for me.

You don't want to give up this quickly because you might have a system that will react weirdly to any new drug. There is no magical pill out there that will transform out lives without delay with no side effects. Some people have the opposite problem: the drug starts out amazingly and then declines in effectiveness.

It could be that you would do better with another drug. The problem is, it could be that the present drug is the ideal one for you, but you will only know this after a longer trial period. The problem with quickly switching drugs is that may end up back where you started. It's one of these situations where rushing can actually cost you more time.
Reply With Quote
Reply

Bookmarks

Tags
add, adverse effects, concerta, tired


Currently Active Users Viewing This Thread: 1 (0 members and 1 guests)
 
Thread Tools
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is On
Forum Jump

Similar Threads
Thread Thread Starter Forum Replies Last Post
Overdose Side Effects soccerstud Dexedrine/Dextrostat 7 04-13-11 03:06 AM
Sexual side effects, but no perm. damage, right? moo4dougie Strattera 17 07-28-08 11:10 PM
negative effects from not taking on weekends? (sexual side effects) vphreeze Strattera 3 05-27-08 08:45 PM
List the positives and negative effects you get from Adderall. KurtG85 Adderall 1 05-23-08 09:36 AM
Drastic Change in Adderall Effects Cleogirl Adderall 2 04-09-08 08:43 PM


All times are GMT -4. The time now is 06:20 AM.


Powered by vBulletin® Version 3.7.4
Copyright ©2000 - 2020, Jelsoft Enterprises Ltd.
(c) 2003 - 2015 ADD Forums